The 'Ozempic Face' Phenomenon and Its Cosmetic Solutions
Beauty insiders are discussing the aesthetic side effects of rapid weight loss drugs and offering solutions.
Rapid weight loss, often associated with popular GLP-1 agonist drugs like Ozempic and Mounjaro, can lead to an array of aesthetic concerns, collectively referred to by some as 'Ozempic face.' These side effects can include hollow eyes, sagging cheeks, and a crepey neck, according to beauty insider Olivia Falcon.
Falcon, writing in the Daily Mail, described her personal experience with these changes. "My Ozempic face moment was brutal," she stated. "There I was, grinning happily, looking more svelte than I had in years, but also... why were there two strange sausage-shaped lumps underneath my eyes?"
Falcon shared that while these weight loss medications have been "genuinely life-enhancing and improved my health," she has also learned that "losing weight comes with compromises." At 52, her goal is not to appear younger, but rather to have her face reflect her internal sense of health and energy.
To address these aesthetic changes, Falcon details a multi-faceted approach involving various cosmetic treatments. She highlights fillers such as Restylane for the under-eye area to combat hollowness, and Profhilo, a skin-boosting injectable, to improve elasticity and firmness in the cheeks and neck. Additionally, she mentions SkinVive by Juvéderm, a micro-infusion of hyaluronic acid that aims to hydrate and improve skin texture.
These treatments are presented as a way to restore volume and improve skin quality, counteracting the effects of rapid fat loss in the face. The trend of using such medications for weight loss has spurred a growing interest in cosmetic solutions to mitigate the associated aesthetic drawbacks.